Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
155 Doctors are Online

What causes delayed period after taking emergency contraceptive pill?

DOCTOR OF THE MONTH - Mar 2016
Mar 2016
User rating for this question
Very Good
Answered by

OBGYN
Practicing since : 2011
Answered : 4047 Questions
Question
had sex XXXXXXX 15th, my lat period was XXXXXXX 8th. took morning after ill even though we used pull out method. i took the morning after pill less then 12 hr after. I bled brefily for 5 days that was about 6 days after plan b. I am was due for my period on july 8th-10th. it was late. took a pregnancy test clear blue said not not pregnant. am i pregnant?
Posted Mon, 4 Aug 2014 in Women's Health
 
 
Answered by Dr. S Patra 23 minutes later
Brief Answer:
NO CHANCE OF PREGNANCY. WAIT 1 WEEK.

Detailed Answer:
Hello,

Thanks for writing to us. Followings are my comments:

1) According to your last period date, you did unprotected sex in SAFE period with pulled out method and took Plan B within first 12 hrs which gave more than 95% protection against unwanted pregnancy additionally.

Also, you have gotten NEGATIVE result on Clear Blue Test. In this context, you have NO chance of pregnancy.

2) You got withdrawal bleeding 6 days after Plan B due to effect of the pill. It is quite common and natural phenomena. However, your next period date will be delayed for 1-2 weeks due to hormonal imbalance.

3) You should wait another 1 week to get period naturally. If you don't get it, you must consult with doctor for medication to induce period. Progesterone pill is usually given. Try to avoid stress and maintain genital hygiene properly.

Hope, it helps for your information. Kindly, close the discussion if you don't have any other query.

Wish your good health and take care yourself. Practice safe sex always.

Regards,
Dr Soumen

For future query, you can write me in following address:

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326
Above answer was peer-reviewed by
 
Follow-up: What causes delayed period after taking emergency contraceptive pill? 8 hours later
i had taken the morning after pill the month before as well.. we used a condom that time but not.in.the beginning so i was worried.. would this still put me in the safe zone? or would it push ny ovulation back even though my period came on time june? i think i am more paranoid than anything
 
 
Answered by Dr. S Patra 5 hours later
Brief Answer:
FOLLOW THE ADVICE.

Detailed Answer:
Hello,

Thanks for your response.

You did sex in SAFE period and there was NO ovulation. So, you can't be pregnant if your previous cycle was regular.

In that case, it doesn't matter whether you took Plan B or use condom as it was SAFE sex. It just gave extra protection.

I suggest to wait another 1 week as last time you got your withdrawal bleeding around 21st-22nd XXXXXXX Therefore, you can expect your period at that time in this month. Try to avoid mental stress and stay cool.

Hope, I am able to understand my point of view. Kindly, close the discussion.

Good luck and all the best.

Regards,
Dr Soumen
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor